Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 100, NWS Eureka, CA

October 8, 2017

NWS Eureka, CA issued this small craft advisory at Oct 8, 2017, 8:51 PM PDT. It took effect at Oct 8, 2017, 9:00 PM PDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2017, 8:51 PM PDT (03:51 UTC)
In effect from
Oct 8, 2017, 9:00 PM PDT
Expired
Oct 9, 2017, 10:00 PM PDT
In force
25 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

644 
WHUS76 KEKA 090351
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
851 PM PDT SUN OCT 8 2017

PZZ450-455-091200-
/O.EXP.KEKA.GL.W.0046.000000T0000Z-171009T0400Z/
/O.NEW.KEKA.SC.Y.0100.171009T0400Z-171009T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
851 PM PDT SUN OCT 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT MONDAY...
...GALE WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 9 AM PDT MONDAY. 

* WINDS...N 10 TO 20 KT GUSTS TO 30 KT THROUGH THIS EVENING. 
  STRONGEST GUSTS AROUND CAPE MENDOCINO.

* WAVES...STEEP WAVES AND LARGE LONG PERIOD SWELLS WILL BRING 12 
  TO 16 FT SEAS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-091200-
/O.CON.KEKA.GL.W.0046.000000T0000Z-171009T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
851 PM PDT SUN OCT 8 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...N 25 TO 35 KT WITH GUSTS TO 40 KT THROUGH TONIGHT.

* WAVES...STEEP BUILDING WAVES AND LARGE LONG PERIOD SWELLS WILL 
  BRING 14 TO 18 FT SEAS BY LATE TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-091200-
/O.CON.KEKA.GL.W.0046.000000T0000Z-171009T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
851 PM PDT SUN OCT 8 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...N 25 TO 35 KT WITH GUSTS TO 45 KT THROUGH TONIGHT.

* WAVES...STEEP BUILDING WAVES AND LARGE LONG PERIOD SWELLS WILL 
  BRING 15 TO 20 FT SEAS BY LATE TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
5 follow-up statements
855 
WHUS76 KEKA 091029
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
329 AM PDT MON OCT 9 2017

PZZ470-091200-
/O.CON.KEKA.GL.W.0046.000000T0000Z-171009T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
329 AM PDT MON OCT 9 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EARLY THIS 
MORNING...

* WINDS...N 15 TO 25 KT. GUSTS TO 35 KT EARLY THIS MORNING.

* WAVES...12 TO 15 FT THIS MORNING...SUBSIDING TO 7 TO 9 FT 
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ475-091200-
/O.CON.KEKA.GL.W.0046.000000T0000Z-171009T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
329 AM PDT MON OCT 9 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EARLY THIS 
MORNING...

* WINDS...N 15 TO 25 KT WITH GUSTS TO 35 KT EARLY THIS MORNING...
  DECREASING TO 5 TO 15 KT THIS AFTERNOON.

* WAVES...12 TO 15 FT THIS MORNING...SUBSIDING TO 7 TO 9 FT 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ450-455-091600-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-171009T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
329 AM PDT MON OCT 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS 
MORNING...

* WINDS...N DIMINISHING TO 5 TO 15 KT THIS MORNING. OCCASIONAL
  GUSTS TO 25 KT NEAR CAPE MENDOCINO THIS MORNING. 

* WAVES...8 TO 11 FT THIS MORNING...SUBSIDING TO 6 TO 9 FT BY THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
754 
WHUS76 KEKA 091243
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
543 AM PDT MON OCT 9 2017

PZZ470-475-092045-
/O.EXB.KEKA.SC.Y.0100.000000T0000Z-171009T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
543 AM PDT MON OCT 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM THIS AFTERNOON...

* WINDS...N DIMINISHING TO 5 TO 15 KT THIS MORNING. OCCASIONAL 
  GUSTS TO 25 KT NEAR CAPE MENDOCINO THIS MORNING. 

* WAVES...8 TO 11 FT THIS MORNING...SUBSIDING TO 6 TO 9 FT BY 
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ450-455-091600-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-171009T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
543 AM PDT MON OCT 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS 
MORNING...

* WINDS...N DIMINISHING TO 5 TO 15 KT THIS MORNING. OCCASIONAL 
  GUSTS TO 25 KT NEAR CAPE MENDOCINO THIS MORNING. 

* WAVES...8 TO 11 FT THIS MORNING...SUBSIDING TO 6 TO 9 FT BY 
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
427 
WHUS76 KEKA 091621
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
921 AM PDT MON OCT 9 2017

PZZ450-455-091730-
/O.EXP.KEKA.SC.Y.0100.000000T0000Z-171009T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
921 AM PDT MON OCT 9 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

PZZ470-475-092200-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-171009T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
921 AM PDT MON OCT 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...N DIMINISHING TO 5 TO 15 KT THIS MORNING. OCCASIONAL
  GUSTS TO 25 KT NEAR CAPE MENDOCINO AND FARTHER OFFSHORE THIS 
  MORNING.

* WAVES...8 TO 12FT THIS MORNING...SUBSIDING TO 6 TO 9 FT BY THIS
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
806 
WHUS76 KEKA 092113
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
213 PM PDT MON OCT 9 2017

PZZ470-475-100500-
/O.EXT.KEKA.SC.Y.0100.000000T0000Z-171010T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
213 PM PDT MON OCT 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...N 10 TO 20 KT. 

* WAVES...8 TO 10FT SEAS THIS EVENING...INCLUDING A MIX OF N 7 FT
  AT 7 SECONDS AND NW 7 FT AT 12 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
858 
WHUS76 KEKA 100358
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
858 PM PDT MON OCT 9 2017

PZZ470-475-100500-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-171010T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
858 PM PDT MON OCT 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...N 10 TO 20 KT.

* WAVES...8 TO 10 FT SEAS THIS EVENING...INCLUDING A MIX OF N 7 
  FT AT 7 SECONDS AND NW 7 FT AT 12 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 3:43 PM PDT, 5 hours 8 minutes earlier.

Area forecast discussion, Oct 8, 3:43 PM PDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
343 PM PDT Sun Oct 8 2017

.SYNOPSIS...Dry conditions will persist through the middle of next week,
with a slight chance of rain near the Crescent City area toward
the end of next week. Otherwise, look for seasonably warm
afternoon temperatures to persist through the next few days.
Overnight lows will cool some for the end of the week, especially
across the interior.

&&

.DISCUSSION...Nearly the entire state was cloudy free today as
high pressure aloft works its magic. A brief warming trend will
continue as temperatures warm a few more degrees Monday, with
this increase seen in both our highs and overnight lows. Increasing
rain chances for some locations, with cooling temperatures area-
wide will sum up the long term portion of the forecast. After a
dry day Tuesday, the first in a pair of short- wave trough
approach the area for Wednesday. This system may bring a few
showers to northern Del Norte County. A second system will cross
the region for Thursday into the start of the weekend. this system
will trek further south and be stronger in strength. Increasing
ascent and moisture values will allow our rainfall potential to
drop further south, roughly along and north of a Ferndale-
Bridgeville- Yolla Bolly Mountains line for Thursday night into
Friday. The models continue to trend cooler with the air aloft in
the base of the trough, with snow levels dropping low enough that
some light accumulations are possible for the Trinity Alps, and
maybe a few flakes across the highest peaks of the Yolla Bolly
mountains. Drying conditions are in store for Saturday. Seasonably
warm afternoon temperatures are expected through the period, with
near to somewhat cooler than average temperatures expected by the
end of the week, mainly for the interior. /PD/JT

&&

.AVIATION...VFR conditions will prevail across northwest
California through most of the TAF period. Gusty winds on the coast
and at higher elevations will persist this afternoon and evening and
gradually subside tonight. /KML

&&

.MARINE...Northerly gales will peak today with gusts to 35
kt possible nearshore primarily around Cape Mendocino and the Eel
River Delta through the afternoon and evening. The resultant sea
state will be steep and hazardous with northwesterly swells
contributing to the large sea state. The gale warnings are set
expire tonight, first across the inner waters then the outer waters
by late tonight. The pressure gradient will relax on Monday allowing
winds to diminish substantially. The building high pressure offshore
will bring pulses of moderate to fresh northerlies Tuesday into the
rest of the upcoming work week. The timing of the strongest winds is
still uncertain, although, elevated winds across the southern waters
look fairly persistent next week. The more widespread fresh
northerlies will be possible next weekend. This is subject to change
so stay tuned for planning. The seas will be responsive to the winds
and yet another northwesterly swell will impact the waters for the
second half of the upcoming week. /KML

&&

.FIRE WEATHER...Red Flag Warning remains in effect to reflect the
moderate-strong offshore event currently being observed across
northern CA. Widespread northerly winds have been quite gusty
this afternoon...then will begin to veer to a northeast to east
direction later tonight, with sustained winds of 15 to 25 mph
likely, and gusts near 35 mph possible along upper slopes and
ridges. A very dry airmass will envelope the region as well with
daytime min rh's nearing single digits with many overnight
recoveries only getting to 30 percent.

Tonkin

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement until 7 PM PDT this evening for CAZ101-
     103-104-109.

     Red Flag Warning until 3 PM PDT Monday for CAZ201>204-211-212-
     276-277-283.

NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until 9 PM PDT this evening for PZZ450-455.

     Gale Warning until 5 AM PDT Monday for PZZ470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 8, 3:26 AM PDT, 17 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
326 AM PDT Sun Oct 8 2017

CAZ101-102-104>113-091030-
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
326 AM PDT Sun Oct 8 2017

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 PM PDT
MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Strong wind gusts and low humidity values are expected for areas
along and near exposed ridgelines. The best chance for seeing these
conditions develop looks to be from this afternoon through Monday
time frame, mainly for locations above 1000 feet in elevation.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated fire weather conditions will still be a concern for Monday
night.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ103-091030-
Northern Humboldt Coast-
326 AM PDT Sun Oct 8 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.